Format

Send to:

Choose Destination
See comment in PubMed Commons below
Leuk Res. 2008 Jun;32(6):991-2. doi: 10.1016/j.leukres.2007.11.039. Epub 2008 Jan 25.

Irreversible sensorineural hearing loss due to Imatinib.

Author information

  • 1Department of Medical Oncology, Kidwai Memorial Institute of Oncology, Bangalore 560029, India. sureshattili@yahoo.com

Abstract

OBJECTIVE:

We report probably the first case of bilateral irreversible sensorineural hearing loss caused by Imatinib.

METHOD:

A review of the world literature, concerning Imatinib toxicity is presented.

RESULTS:

We report a case of bilateral irreversible sensorineural hearing loss, in a 19-year-old male patient of chronic myeloid leukemia after 3 months of Imatinib therapy. Audiometric evaluation documented the findings.

CONCLUSION:

To the best of our knowledge, this is the first case report of Imatinib induced sensorineural hearing loss. This case indicates that treating oncologists should keep in mind that this drug too can produce ototoxicity.

PMID:
18221994
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk